Alert archive / Oregon / High Wind Warnings in 2024

High Wind Warning 7, NWS Medford, OR

December 12, 2024Siskiyou County, California; Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Dec 12, 2024, 11:17 AM PST for Siskiyou County, California; Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 13, 2024, 7:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2024, 11:17 AM PST (19:17 UTC)
In effect from
Dec 13, 2024, 7:00 AM PST
Expired
Dec 14, 2024, 7:00 AM PST
In force
24 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2024-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2024-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

107 
WWUS76 KMFR 121917
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1117 AM PST Thu Dec 12 2024

CAZ081-131215-
/O.UPG.KMFR.HW.A.0009.241213T1500Z-241214T1500Z/
/O.NEW.KMFR.HW.W.0007.241213T1500Z-241214T1500Z/
Central Siskiyou County-
Including the cities of Weed
1117 AM PST Thu Dec 12 2024

...HIGH WIND WARNING IN EFFECT FROM 7 AM FRIDAY TO 7 AM PST 
SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...Portions of the Shasta Valley, including Interstate 5 from 
  Weed to Grenada. This includes the cities of Yreka, Granada, and 
  Weed.

* WHEN...From 7 AM Friday to 7 AM PST Saturday.

* IMPACTS...Damaging winds could blow down trees and power lines, 
  and may damage unsecured property. Power outages are possible. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ORZ021-022-131215-
/O.UPG.KMFR.HW.A.0009.241213T1500Z-241214T0600Z/
/O.NEW.KMFR.HW.W.0007.241213T1500Z-241214T0300Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Port Orford, Pistol River, Bandon, Nesika
Beach, Brookings, Ophir, and Gold Beach
1117 AM PST Thu Dec 12 2024

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY...

* WHAT...South winds 40 to 50 mph with gusts up to 70 mph possible.

* WHERE...Southern Oregon coast from Brookings to Cape Arago, 
  including Gold Beach, Pistol River, Humbug Mountain, Cape Blanco, 
  Bandon, area headlands and capes, and exposed portions of Highway 
  101.

* WHEN...From 7 AM to 7 PM PST Friday.

* IMPACTS...Damaging winds could blow down trees and power lines, 
  and may damage unsecured property. Power outages are possible. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ORZ026-131215-
/O.NEW.KMFR.WI.Y.0033.241213T1500Z-241214T0600Z/
Jackson County-
Including the cities of Ashland and Medford
1117 AM PST Thu Dec 12 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST FRIDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Interstate 5 south of Central Point. The 
  cities of Medford, White City, Talent, Phoenix and Ashland.

* WHEN...From 7 AM to 10 PM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds are expected to be strongest south of 
  Medford to Ashland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ085-ORZ030-031-131215-
/O.NEW.KMFR.WI.Y.0033.241214T0000Z-241214T1500Z/
Modoc County-Northern and Eastern Klamath County and Western Lake
County-Central and Eastern Lake County-
Including the cities of Paisley and Valley Falls
1117 AM PST Thu Dec 12 2024

...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 7 AM PST SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Portions of Lake County, eastern Klamath County, and Modoc 
  County. This includes portions of highway 140 east of Lakeview, 
  highway's 395, 31, and 299 east of Alturas. The cities of 
  Lakeview, and Valley Falls,

* WHEN...From 4 PM Friday to 7 AM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will be strongest over the ridges, 
  where gusts could briefly approach high wind warning criteria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Petrucelli
6 follow-up statements
812 
WWUS76 KMFR 131122
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
322 AM PST Fri Dec 13 2024

CAZ081-132230-
/O.CON.KMFR.HW.W.0007.241213T1500Z-241214T1500Z/
Central Siskiyou County-
Including the cities of Weed
322 AM PST Fri Dec 13 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 
AM PST SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Portions of the Shasta Valley, including Interstate 5 from 
  Weed to Grenada. This includes the cities of Yreka, Grenada, and 
  Weed.

* WHEN...From 7 AM this morning to 7 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ORZ021-022-132230-
/O.CON.KMFR.HW.W.0007.241213T1500Z-241214T0300Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Gold Beach, Brookings, Port Orford,
Pistol River, Nesika Beach, Ophir, and Bandon
322 AM PST Fri Dec 13 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 
PM PST THIS EVENING...

* WHAT...South winds 40 to 50 mph with gusts up to 70 mph possible.

* WHERE...Southern Oregon coast from Brookings to Cape Arago, 
  including Gold Beach, Pistol River, Humbug Mountain, Cape Blanco, 
  Bandon, area headlands and capes, and exposed portions of Highway 
  101.

* WHEN...From 7 AM this morning to 7 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ORZ026-132230-
/O.CON.KMFR.WI.Y.0033.241213T1500Z-241214T0600Z/
Jackson County-
Including the cities of Ashland and Medford
322 AM PST Fri Dec 13 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM 
PST THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of the Rogue Valley in Jackson County. This 
  includes portions of Interstate 5 south of Central Point, as well 
  as the cities of Medford, White City, Talent, Phoenix and Ashland.

* WHEN...From 7 AM this morning to 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ085-ORZ030-031-132230-
/O.CON.KMFR.WI.Y.0033.241214T0000Z-241214T1500Z/
Modoc County-Northern and Eastern Klamath County and Western Lake
County-Central and Eastern Lake County-
Including the cities of Paisley and Valley Falls
322 AM PST Fri Dec 13 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM 
PST SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 50 mph expected. 
  Gusts up to 65 mph are expected across the Warner Mountains and 
  Winter Ridge.

* WHERE...Portions of Lake County, eastern Klamath County, and Modoc 
  County. This includes portions of highway 140 east of Lakeview, 
  highways 395, 31, and 299 east of Alturas and the cities of 
  Lakeview and Valley Falls.

* WHEN...From 4 PM this afternoon to 7 AM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BR-y
392 
WWUS76 KMFR 131818
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1018 AM PST Fri Dec 13 2024

CAZ081-140230-
/O.CON.KMFR.HW.W.0007.000000T0000Z-241214T1500Z/
Central Siskiyou County-
Including the cities of Weed
1018 AM PST Fri Dec 13 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Central Siskiyou County.

* WHEN...Until 7 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ORZ021-022-140230-
/O.CON.KMFR.HW.W.0007.000000T0000Z-241214T0300Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Bandon, Brookings, Gold Beach, Pistol
River, Port Orford, Nesika Beach, and Ophir
1018 AM PST Fri Dec 13 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...South winds 40 to 50 mph with gusts up to 70 mph.

* WHERE...Curry County Coast and South Central Oregon Coast.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ORZ026-140230-
/O.CON.KMFR.WI.Y.0033.000000T0000Z-241214T0600Z/
Jackson County-
Including the cities of Medford and Ashland
1018 AM PST Fri Dec 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Jackson County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ085-ORZ030-031-140230-
/O.CON.KMFR.WI.Y.0033.241214T0000Z-241214T1500Z/
Modoc County-Northern and Eastern Klamath County and Western Lake
County-Central and Eastern Lake County-
Including the cities of Valley Falls and Paisley
1018 AM PST Fri Dec 13 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM 
PST SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Lake County and eastern Klamath County, and Modoc County.

* WHEN...From 4 PM this afternoon to 7 AM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MTS
280 
WWUS76 KMFR 132204
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
204 PM PST Fri Dec 13 2024

CAZ081-141500-
/O.CON.KMFR.HW.W.0007.000000T0000Z-241214T1500Z/
Central Siskiyou County-
Including the cities of Weed
204 PM PST Fri Dec 13 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Central Siskiyou County.

* WHEN...Until 7 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ORZ021-022-140300-
/O.CON.KMFR.HW.W.0007.000000T0000Z-241214T0300Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Bandon, Brookings, Gold Beach, Pistol
River, Port Orford, Nesika Beach, and Ophir
204 PM PST Fri Dec 13 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...South winds 40 to 50 mph with gusts up to 70 mph.

* WHERE...Curry County Coast and South Central Oregon Coast.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ORZ026-140600-
/O.CON.KMFR.WI.Y.0033.000000T0000Z-241214T0600Z/
Jackson County-
Including the cities of Medford and Ashland
204 PM PST Fri Dec 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph.


* WHERE...Jackson County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ085-ORZ030-031-141500-
/O.CON.KMFR.WI.Y.0033.241214T0000Z-241214T1500Z/
Modoc County-Northern and Eastern Klamath County and Western Lake
County-Central and Eastern Lake County-
Including the cities of Valley Falls and Paisley
204 PM PST Fri Dec 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Lake County and eastern Klamath County, and Modoc County.

* WHEN...Until 7 AM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MTS
619 
WWUS76 KMFR 140329
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
729 PM PST Fri Dec 13 2024

ORZ021-022-140430-
/O.EXP.KMFR.HW.W.0007.000000T0000Z-241214T0300Z/
South Central Oregon Coast-Curry County Coast-
Including the cities of Gold Beach, Nesika Beach, Ophir, 
and Pistol River
729 PM PST Fri Dec 13 2024

...HIGH WIND WARNING HAS EXPIRED...

Winds in coastal areas have fallen below Warning levels. This
product does not need to be extended.

$$

CAZ081-141130-
/O.CON.KMFR.HW.W.0007.000000T0000Z-241214T1500Z/
Central Siskiyou County-
729 PM PST Fri Dec 13 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Central Siskiyou County.

* WHEN...Until 7 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and
avoid windows. Watch for falling debris and tree limbs. Use
caution if you must drive.

&&

$$

CAZ085-ORZ030-031-141130-
/O.CON.KMFR.WI.Y.0033.000000T0000Z-241214T1500Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the city of Valley Falls
729 PM PST Fri Dec 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Lake County and eastern Klamath County, and Modoc 
  County.

* WHEN...Until 7 AM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

ORZ026-140600-
/O.CON.KMFR.WI.Y.0033.000000T0000Z-241214T0600Z/
Jackson County-
Including the cities of Medford and Ashland
729 PM PST Fri Dec 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Jackson County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Visit us at https://www.weather.gov/Medford
647 
WWUS76 KMFR 140553
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
953 PM PST Fri Dec 13 2024

ORZ026-140700-
/O.EXP.KMFR.WI.Y.0033.000000T0000Z-241214T0600Z/
Jackson County-
Including the cities of Shady Cove, Applegate, Ashland, Medford,
Gold Hill, Butte Falls, Jacksonville, and Rogue River
953 PM PST Fri Dec 13 2024

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

$$

CAZ081-141500-
/O.CON.KMFR.HW.W.0007.000000T0000Z-241214T1500Z/
Central Siskiyou County-
Including the cities of Weed, Yreka, Hilt, and Klamath River
953 PM PST Fri Dec 13 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Portions of the Shasta Valley, including Interstate 5 from 
  Weed to Grenada. This includes the cities of Yreka, Grenada, and 
  Weed.

* WHEN...Until 7 AM PST Saturday.

* IMPACTS...Damaging winds could blow down trees and power lines, 
  and may damage unsecured property. Power outages are possible. 
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

CAZ085-ORZ030-031-141500-
/O.CON.KMFR.WI.Y.0033.000000T0000Z-241214T1500Z/
Modoc County-Northern and Eastern Klamath County and Western Lake
County-Central and Eastern Lake County-
Including the cities of Sprague River, Likely, Davis Creek,
Crescent, Day, Valley Falls, Paisley, Gilchrist, Fort Rock, Bly,
New Pine Creek, Adin, Adel, Chemult, Alturas, Lakeview, Canby,
Beatty, and Lookout
953 PM PST Fri Dec 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Portions of Lake County, eastern Klamath County, and Modoc 
  County. This includes portions of highway 140 east of Lakeview, 
  highways 395, 31, and 299 east of Alturas and the cities of 
  Lakeview and Valley Falls.

* WHEN...Until 7 AM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will be strongest over the ridges, 
  where gusts could briefly approach high wind warning criteria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Petrucelli
719 
WWUS76 KMFR 141452
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
652 AM PST Sat Dec 14 2024

CAZ081-141600-
/O.EXP.KMFR.HW.W.0007.000000T0000Z-241214T1500Z/
Central Siskiyou County-
Including the cities of Hilt, Yreka, Klamath River, and Weed
652 AM PST Sat Dec 14 2024

...HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING...

Winds will continue to diminish through the morning, and no longer 
pose an immediate threat.

$$

CAZ085-ORZ030-031-141600-
/O.EXP.KMFR.WI.Y.0033.000000T0000Z-241214T1500Z/
Modoc County-Northern and Eastern Klamath County and Western Lake
County-Central and Eastern Lake County-
Including the cities of Canby, Adel, Alturas, Beatty, Sprague
River, Lakeview, New Pine Creek, Day, Davis Creek, Paisley, Fort
Rock, Lookout, Crescent, Valley Falls, Likely, Adin, Chemult,
Gilchrist, and Bly
652 AM PST Sat Dec 14 2024

...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...

Winds will continue to diminish through the morning, and no longer 
pose an immediate threat.

$$

BPN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 12, 9:38 AM PST, 1 hour 39 minutes earlier.

Area forecast discussion, Dec 12, 9:38 AM PST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Medford OR
938 AM PST Thu Dec 12 2024

.DISCUSSION...Updated Aviation Section...

&&

.AVIATION...12/18Z TAFS...The lower IFR/LIFR conditions have been
improving this morning to mostly VFR with lingering higher terrain
obscurations and local MVFR conditions, mainly along the Curry coast
and into Northern California. Another front approaches the coast
late tonight. Areas of MVFR ceilings and local IFR/LIFR will develop
across inland areas tonight as precipitation moves inland. -
CC/Hermansen

&&

.PREV DISCUSSION... /Issued 915 AM PST Thu Dec 12 2024/

DISCUSSION...Satellite image shows the upper trough moving
towards the northwest California coast. Steady precipitation is
lifting northeast of the area and we'll catch a brief break in the
action for the rest of the morning west of the Cascades. However
convective showers are already on the horizon and are moving
towards northwest California. Showers late this morning and
afternoon should be mainly concentrated in northern California and
Cascades. Weak upper ridging builds in tonight with a relative
break in the action, then a stronger storms will bring wind, rain
and snow impacts to portions of the area Friday into Saturday.
This will be looked in in more detail. -Petrucelli

MARINE...Updated 900 AM PST Thursday, December 12, 2024...A low
pressure will gradually move inland into northern California today.
There will be steep swell-dominated seas today.

Another strong front is expected to approach late tonight with
strong gales developing Friday morning and continuing through at
least Friday evening. A gale watch has been issued for this event
and will be updated today. This front will pack a punch with a high
probability (>70%) of ensemble member of wind gusts exceeding 50 kt.
Latest model guidance has continue to push this front onshore more
quickly than previous runs, but it will still pack a punch with a
high probability (>70%) of wind gusts exceeding 50 kt. This will
build very steep seas with wind wave heights in the 15-20 ft range
and total seas perhaps greater than 20 ft. Models continue to show
that winds will subside Friday night, but a long period west side
will follow with seas remaining in the 15-19 foot. These seas
persist on Saturday morning, gradually lowering (but remaining
steep) late Saturday into Saturday night.
-CC/Hermansen

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Friday morning through Saturday morning for
     ORZ021-022.

CA...Winter Storm Watch from Friday afternoon through Saturday
     afternoon for CAZ080-082-083.

     High Wind Watch from Friday morning through Saturday morning for
     CAZ081.

     Winter Weather Advisory until 10 AM PST this morning for CAZ082.

PACIFIC COASTAL WATERS...Small Craft Advisory until 4 AM PST Friday
     for PZZ350-356-370-376.

     Gale Watch from late tonight through Friday evening for PZZ350-
     356-370-376.

&&

In the hours before

Local storm report, Dec 12, 9:09 AM PST, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Medford OR
909 AM PST Thu Dec 12 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Rain             2 SSE Pistol River      42.26N 124.39W
12/12/2024  M1.61 Inch       Curry              OR   Trained Spotter

            24 hour total ending 8 am PST.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 1:06 AM PSTWinter Weather AdvisoryMFRSiskiyou9 hr
Dec 12, 11:17 AM PSTWind AdvisoryMFRModoc44 hr
Dec 12, 12:50 PM PSTWinter Storm WarningMFRSiskiyou44 hr
Dec 12, 12:50 PM PSTWinter Weather AdvisoryMFRModoc, Siskiyou54 hr
Dec 12, 2:02 PM PSTGale WarningMFR37 hr

Nearby

High Wind Warnings in Oregon, 2024High Wind Warnings in California, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.